Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 1, 2004, 9:08 AM CDT for Tyler County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 9:08 AM CDT (14:08 UTC)
- Expired
- May 1, 2004, 10:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 146 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:50 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
838 WUUS54 KLCH 011408 SVRLCH TXC457-011500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 907 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TYLER COUNTY IN SOUTHEAST TEXAS * UNTIL 1000 AM CDT * AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF WOODVILLE...AND MOVING NORTHEAST AT 30 MPH. * THIS STORM WILL BE NEAR... WOODVILLE BY 915 AM CDT COLMESNEIL BY 920 AM CDT TOWN BLUFF BY 935 AM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3082 9472 3065 9462 3076 9414 3102 9438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:59 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 1, 7:59 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 759 AM CDT SAT MAY 1 2004 .DISCUSSION...QUICK LOOK AT RADARS SHOWING SIGNIFICANT RAINS DEVELOPING WEST. FFG HAS LOWERED WITH RAINS OF LAST 24 HOURS. WILL ISSUE UPDATE FOR FLASH FLOOD WATCH ACROSS THE ENTIRE AREA. TORNADO WATCH IN EFFECT FOR SOUTHEAST TEXAS COUNTIES UNTIL 10 AM. MARCOTTE .PREVIOUS DISCUSSION... AT MID AND UPPER LEVELS...WEAK SHORT WAVE OVER CENTRAL TEXAS EARLY THIS MORNING WILL MOVE INTO WESTERN LOUISIANA THIS EVENING. MAIN TROUGH WILL BE MOVING EAST ACROSS CENTRAL TEXAS AT SUNSET. TROUGH AXIS SHOULD MOVE INTO THE FORECAST AREA MONDAY. RIDGING WILL DEVELOP MONDAY NIGHT. RIDGE AXIS WILL SHIFT EAST OUT OF THE ROCKIES INTO THE PLAINS WEDNESDAY NIGHT. MODERATE TO STRONG LOW TO MID LEVEL INSTABILITY ASSOCIATED WITH APPROACHING SHORT WAVE WILL SPREAD EAST OVER THE AREA TODAY TO OVER THE EASTERN EXTREMES OF THE FORECAST AREA AT SUNSET. MORE STABLE AIR WILL MOVE IN AS MID TO UPPER LEVEL RIDGING DEVELOPS. AT THE SURFACE...THE FRONTAL TROUGH IS PROGGED TO MOVE TO ABOUT LAFAYETTE LOUISIANA AT SUNSET THIS EVENING. LOTS OF MOISTURE AHEAD OF THE FRONT ALONG WITH THE PREVIOUSLY MODERATE TO STRONG INSTABILITY WILL MAKE FOR HIGH POPS AREA WIDE TODAY. FOR TONIGHT WILL HAVE LIKELY POPS NEAR AND AHEAD OF WHERE THE FRONT IS EXPECTED AT SUNSET WITH CHANCE POPS BEHIND THE FRONT. DRY AIR SHOULD HAVE MOVED IN BEHIND THE FRONT AREA WIDE BY SUNRISE SUNDAY. DRY WEATHER AND HIGH PRESSURE WILL CONTINUE SUNDAY NIGHT AND MONDAY. DURING THE EXTENDED PERIOD...TUESDAY THROUGH FRIDAY...IT LOOKS LIKE THE DRY HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 57 76 52 / 90 60 0 0 BPT 76 57 78 53 / 90 50 0 0 AEX 75 54 75 47 / 100 50 0 0 LFT 79 58 74 51 / 90 70 5 0 && .LCH WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ENTIRE AREA THROUGH TODAY LA...SMALL CRAFT ADVISORY WEST OF CAMERON...GMZ450-GMZ470. TX...SMALL CRAFT ADVISORY....GMZ450-GMZ470. TORNADO WATCH UNTIL 10 AM. && 20
Hazardous weather outlook, May 1, 5:04 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CDT SAT MAY 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 504 AM CDT SAT MAY 1 2004 .DAY ONE...TODAY AND TONIGHT... TORNADO WATCH NUMBER 141 WILL BE IN EFFECT FOR THE SOUTHEAST TEXAS COUNTIES OF HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE AND TYLER UNTIL 10 AM. OTHER SEVERE WEATHER WATCHES WILL LIKELY BE REQUIRED OVER SOUTHEAST TEXAS...SOUTHWEST...CENTRAL OR SOUTH-CENTRAL LOUISIANA LATER TODAY AND TONIGHT. A FRONTAL TROUGH WILL MOVE SOUTHEAST INTO CENTRAL AND SOUTHWEST LOUISIANA AROUND SUNSET TODAY. THE ATMOSPHERE AHEAD OF THE FRONT WILL CONTINUE MOIST AND UNSTABLE WITH VERTICAL WIND PROFILES CONDUCIVE TO THE DEVELOPMENT OF SEVERE STORMS AND TORNADOES. SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DRY AIR WILL SPREAD SOUTHEAST OVER THE AREA BEHIND THE FRONT BY SUNDAY MORNING. DRY CONDITIONS ARE EXPECTED TO PERSIST SUNDAY THROUGH FRIDAY. NO SEVERE WEATHER IS ANTICIPATED. 20
In the hours before
Local storm report, May 1, 4:07 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL VIDOR 30.13N 94.00W
05/01/2004 1.75 INCH ORANGE TX PUBLIC
&&
JMLocal storm report, May 1, 5:09 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL FORKED ISLAND 29.83N 92.30W
05/01/2004 1.00 INCH VERMILION LA PUBLIC
&&
MBBLocal storm report, May 1, 5:16 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0429 AM HAIL MOSS BLUFF 30.30N 93.20W
05/01/2004 0.75 INCH CALCASIEU LA NWS EMPLOYEE
&&
MBBLocal storm report, May 1, 5:17 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL DEQUINCY 30.45N 93.44W
05/01/2004 1.75 INCH CALCASIEU LA PUBLIC
&&
MBBLocal storm report, May 1, 5:47 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 5 E REEVES 30.52N 92.96W
05/01/2004 0.75 INCH ALLEN LA PUBLIC
&&
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:14 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 46 min |
| May 1, 2:42 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.